Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Usage and side effects of DMPA

Hi! I m 40yrs old with 2 children, and have been using DMPA as my contraceptive, is there any serious side effects of long term use? Year 2008 I was diagnosed with endometriosis right ovary and received DMPA again monthly for 4mos. as treatmant for my endometriosis so far the result was good and until now still using DMPA. And just last week my doctor told me that I have adenomyosis and endometrial polyp thru histopathology after D&C, why my doctor recommend to use DMPA monthly for 6mos.? What is the action of DMPA on my adenomyosis and endometrial polyp?Thanks.
Asked On : Tue, 18 Jan 2011
Answers:  1 Views:  424
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
There are reports that DMPA if used for a long time (say 3 to 5 years) may thin out your bones and make them brittle (osteoporosis). You have to see how much DMPA is helping you remain symptom free from endometriosis. If it is really helping you, then you may continue it for another couple of years. Take a bone density test every 6 months to a year. DMPA also suppresses symptoms of adenomyosis, but I doubt that the latter could be diagnosed after a D&C.
Answered: Tue, 18 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor